LindaJoy Posted June 5, 2007 Report Share Posted June 5, 2007 Hey, everyone,Is there anyone out there who simply cannot antihistimines? I was all happy last week coming from my new allergist at OSU Medical Center. She spent two hours with me and my husband and actually has a plan to help me. That's a new one.Well, long story short, her plan includes oodles and gobbs of medications, namely antihistamines, and my ol' POTS body isn't tolerating them none too well, especially the Zantac 150 twice a day. After I take it, my heart speeds up and goes slightly irregular and I get all shaky, dizzy and lightheaded. I also get terrible stomach pains now when I eat and after the meds. When I called the allergist, her secretary called back and said that the doctor said that Zantac causes a slow heart rate, not fast, and to simply lower the dose. I'm sorry, but I looked it up in my trusty pill book, and the heart symptom is tach with irregular beats. It makes me so mad when the doctor won't listen to what my body is actually doing on the med and simply insists on what the textbooks say. Of course, I went off to no one in particular about how I'm back to where I was last year with docs who are wasting my time and not helping because they want me to be a simple textbook case, able to swallow and tolerate anything they want to put down me. Only now, my husband, who was once so supportive, is not so supportive anymore. He's starting to blame me a little that I'm sick because I "won't take the meds the docs want me on." It's not that I won't, I CAN'T!!!! Do they all think that I want to be sick all the time? I would down any med I could tolerate if it would give me my life back! Anyway, am I the only one here who can't seem to tolerate any med anymore without it causing terrible neuropathic POTS problems?We did call my neurologist, Dr. Shields, from CCF, to ask him if he would work with my allergist on my meds so that I can benefit from them for my horrific allergies, yet not tear up my POTS. I hope something good will come of it.One more thing: my stomach is killing me every time I eat now, since I was, again, put on and taken off of steroids. The Zantac makes it worse, as does Mylanta, Maalox and generic stomach reducer. Anyone know of something that may help but won't trigger POTS?Thanks, everyone.Lindap.s. Seeing a new internal medicine / pcp physician tomorrow. Wish me luck!!! First one who will even see me in nearly nine months!! Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.